# SDR CA020607018

- Difficulty date: June 6, 2002
- Submitted: September 12, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,797 hours
- Engine: Lyc TIO540A2B
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Fluctuates
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) JUNE 6, 2002. DURING CRUISE FLIGHT BETWEEN YVR & YYJ, THE RT ENGINE FLUCTUATED SLIGHTLY AND LOST POWER, HOWEVER, THE R/H TACH SHOWED OVERSPEED AS THE CREW SHUT THE ENGINE DOWN. THE CREW CONTINUED TO VICTORIA AND LANDED. INVESTIGATION REVEALED THE ENGINE TO BE INTACT WITH NO O UTWARD SIGNS OF FAILURE, HOWEVER, DRIVE BETWEEN THE PROPELLER AND REAR CASE HAS BEEN AFFECTED. THE ENGINE WAS REPLACED WITH A SERVICEABLE ENGINE. THE ENGINE IS IN OUR SHOP AND SHOULD BE OPENED NEXT WEEK TO DETERMINE THE CAUSE OF THE POWER LOSS.ONCE DETERMINED, SUPPLEMENTAL DATA WILL BE SUPPLIED.
